Arizona, 2015Flash Flood in Arizona, July 18, 2015
July 18, 2015 · NWS FGZ · 1 event in 1 county or zone
Heavy rain from thunderstorms caused flash flooding in the Verde Lakes Estates southeast of Camp Verde.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $140,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from thunderstorms caused flash flooding in the Verde Lakes Estates southeast of Camp Verde.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 18, 4:06 PM MST, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 18, 4:06 PM MST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
406 PM MST SAT JUL 18 2015
.SYNOPSIS...A SURGE OF TROPICAL MOISTURE WILL MOVE OVER ARIZONA
THIS WEEKEND RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS.
STORMS MAY PRODUCE FLASH FLOODING FROM HEAVY RAINFALL AND SLOW
MOVEMENT...ESPECIALLY ACROSS YAVAPAI...NORTHERN GILA AND WESTERN
COCONINO COUNTIES. EXPECT DAILY CHANCES OF THUNDERSTORMS ACROSS
MUCH OF NORTHERN ARIZONA THROUGH MONDAY BEFORE DECREASING MID
WEEK.
&&
.DISCUSSION...A COUPLE ATMOSPHERIC INFLUENCES ARE IMPACTING THE
WEATHER ACROSS THE REGION TODAY. ONE IS THE DEEP MOISTURE BROUGHT
UP INTO THE SOUTHWEST BY THE CIRCULATION AROUND THE SUBTROPICAL
HIGH OVER TEXAS...AND REMNANT MOISTURE FROM THE DEPARTED
HURRICANE DOLORES. ANOTHER ATMOSPHERIC PLAYER IS THE SHORTWAVE
MOVING THROUGH CALIFORNIA...LIFTING NORTHEAST INTO WESTERN
ARIZONA. THESE ATMOSPHERIC VARIABLE HAVE HELPED WITH STORMS ACROSS
WESTERN AZ. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR FAR
WESTERN AZ THROUGH 9 PM MST...FLASH FLOOD WATCH COVERING MOST OF
WEST ARIZONA THROUGH SATURDAY AT LEAST...WITH EXTENSIONS OF THE
WATCHES INTO SUNDAY...FOR WESTERN AZ ALONG THE RIVER AND UNTIL
THIS EVENING FOR PORTIONS OF COCONINO...YAVAPAI...AND NORTHERN
GILA COUNTIES. THERE WILL MOSTLY LIKELY BE MORE UPDATES TO THE
FLASH FLOOD WATCH PRODUCTS AS THIS WEATHER EVENT UNFOLDS OVER THE
SOUTHWEST.
FOR SUNDAY ANOTHER WEATHER DISTURBANCE LIFTS NORTHWARD OVER
WESTERN ARIZONA...WITH AMPLE SUBTROPICAL MOISTURE STILL IN PLACE
TO BRING ANOTHER ROUND OF THUNDERSTORMS PRODUCING LOCALIZED
INTENSE RAINFALL.
MONDAY IS A TRANSITION DAY AS THE LOW PRESSURE TROUGH LIFTS
NORTHEAST THROUGH THE GREAT BASIN. BY THIS TIME THE ATMOSPHERE
IS FORECAST TO BEGIN GETTING DRIER WITH FEW STORMS. THEN BY
TUESDAY DRIER AIR LIMITS THE STORM ACTIVITY TO MAINLY ISOLATED
STORMS AT BEST.
WEDNESDAY THROUGH SATURDAY...DRIER WEATHER THROUGH THIS PERIOD
WITH TEMPERATURES BELOW TO NEAR NORMAL FOR THIS TIME OF THE YEAR.
&&
.AVIATION...FOR THE 00Z PACKAGE...WIDESPREAD STORMS TO CONTINUE THIS
EVENING AND BEGIN TO DCRS BTWN 07-10Z SUNDAY. STORMS WILL INCREASE
AGAIN AFTER 17Z. ISOLD TO SCT IFR CONDS ARE XPCTD WITH ERRATIC GUSTY
WINDS NEAR THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR
&&
.FIRE WEATHER...DEEP TROPICAL MOISTURE WILL BRING WIDESPREAD SHOWERS
AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS EVENING THEN
DECREASE IN NUMBER TONIGHT. SIMILAR CONDITIONS ARE EXPECTED ON
SUNDAY AS DEEP MOISTURE REMAINS OVER THE AREA. SOME DRYING IS
EXPECTED ON MONDAY WITH FEWER STORMS.
TUESDAY THROUGH THURSDAY...A DRYING TREND WILL CONTINUE THIS WEEK.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 11 PM
MST THIS EVENING FOR AZZ004>008- 015-016-018-037-038.
&&
PUBLIC...TC
AVIATION...MAS
FIRE WEATHER...MAS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 18, 4:07 AM MST, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
407 AM MST SAT JUL 18 2015
AZZ004>018-037>040-190600-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
407 AM MST SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
MOISTURE WILL CONTINUE TO SPREAD ACROSS NORTHERN ARIZONA TODAY.
HEAVY RAINFALL AND FLASH FLOODING WILL BE A THREAT FROM
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON THROUGH TONIGHT. THIS
THREAT WILL BE GREATEST ACROSS NORTHERN GILA, YAVAPAI AND
SOUTHERN COCONINO COUNTIES...WHERE A FLASH FLOOD WATCH IS IN
EFFECT THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A GOOD CHANCE FOR SHOWERS AND STORMS WILL CONTINUE ON SUNDAY. A
RETURN TO A MORE TYPICAL MONSOONAL PATTERN TAKES SHAPE ON MONDAY
WITH DECREASING CHANCES FOR THUNDERSTORMS THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE BY
CALLING 1-888-745-1637.
In the hours before
Local storm report, Jul 18, 5:25 PM MST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
525 PM MST SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN TIMBERLINE 35.32N 111.55W
07/18/2015 M0.50 INCH COCONINO AZ PUBLIC
HALF INCH OF RAIN IN FIFTEEN MINUTES 445 TO 500 PM
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER FGZ1500090
DGVLocal storm report, Jul 18, 7:38 PM MST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
738 PM MST SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HEAVY RAIN 10 SE CONGRESS 34.06N 112.73W
07/18/2015 M4.65 INCH YAVAPAI AZ TRAINED SPOTTER
FELL IN LAST HOUR AND A HALF
&&
EVENT NUMBER FGZ1500091
DGVLocal storm report, Jul 18, 7:40 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
740 PM MST SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HEAVY RAIN YARNELL 34.22N 112.75W
07/18/2015 M1.00 INCH YAVAPAI AZ TRAINED SPOTTER
RAINFALL LAST HOUR
&&
EVENT NUMBER FGZ1500092
DGVLocal storm report, Jul 18, 7:41 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
741 PM MST SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN CHINO VALLEY 34.76N 112.45W
07/18/2015 M1.00 INCH YAVAPAI AZ TRAINED SPOTTER
RAINFALL LAST HOUR
&&
EVENT NUMBER FGZ1500093
DGVLocal storm report, Jul 18, 8:02 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
802 PM MST SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 3 NW PRESCOTT 34.61N 112.49W
07/18/2015 M2.75 INCH YAVAPAI AZ TRAINED SPOTTER
RAINFALL LAST TWO AND A HALF HOURS
&&
EVENT NUMBER FGZ1500094
DGVLocal storm report, Jul 18, 8:10 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
810 PM MST SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HEAVY RAIN PRESCOTT 34.58N 112.45W
07/18/2015 M2.70 INCH YAVAPAI AZ ASOS
THREE HOUR RAINFALL
&&
EVENT NUMBER FGZ1500095
DGVFlash Flood, Yavapai
- When
- July 18, 9:30 PM MST to 10:30 PM MST
- Where
- Yavapai County, 8 mi E of Camp Verde to 8 mi N of Camp Verde
- Cause
- Heavy Rain
- Property damage
- $140,000
- Reported by
- Broadcast Media
- Coordinates
- 34.570, -111.709
Fifteen residents were rescued from homes in Verde Lakes Estates. Seven homes had significant flood damage. The flooding came form a tributary of West Clear Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, July 18 to 19, 20153 deaths · 3 injured · $3.0 million · 7 events
- Excessive Heat in Texas, July 18 to 19, 20152 deaths · 2 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Damaging Winds in Wisconsin, July 18, 20153 injured · $15,000 · 57 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597466.